August  2015, 9(3): 341-352. doi: 10.3934/amc.2015.9.341

Weight distributions of a class of cyclic codes from $\Bbb F_l$-conjugates

1. 

Department of Mathematics, Nanjing University of Aeronautics and Astronautics, Nanjing, 211100, China, China, China

Received  August 2014 Published  July 2015

Let $\Bbb F_{q^k}$ be a finite field and $\alpha$ a primitive element of $\Bbb F_{q^k}$, where $q=l^f$, $l$ is a prime power, and $f$ is a positive integer. Suppose that $N$ is a positive integer and $m_{g^{l^u}}(x)$ is the minimal polynomial of $g^{l^u}$ over $\Bbb F_q$ for $u=0, 1, \ldots, f-1$, where $g=\alpha^{-N}$. Let $\mathcal C$ be a cyclic code over $\Bbb F_q$ with check polynomial $$m_g(x)m_{g^l}(x) \cdots m_{g^{l^{f-1}}}(x).$$ In this paper, we shall present a method to determine the weight distribution of the cyclic code $\mathcal C$ in two cases: (1) $\gcd(\frac {q^k-1} {l-1}, N)=1$; (2) $l=2$ and $f=2$. Moreover, we will obtain a class of two-weight cyclic codes and a class of new three-weight cyclic codes.
Citation: Chengju Li, Qin Yue, Ziling Heng. Weight distributions of a class of cyclic codes from $\Bbb F_l$-conjugates. Advances in Mathematics of Communications, 2015, 9 (3) : 341-352. doi: 10.3934/amc.2015.9.341
References:
[1]

L. Baumert, W. Mills and R. Ward, Uniform cyclotomy, J. Number Theory, 14 (1982), 67-82. doi: 10.1016/0022-314X(82)90058-0.

[2]

N. Boston and G. McGuire, The weight distribution of cyclic codes with two zeros and zeta functions, J. Symb. Comput., 45 (2010), 723-733. doi: 10.1016/j.jsc.2010.03.007.

[3]

A. R. Calderbank and J. M. Goethals, Three-weight codes and association schemes, Philips J. Res., 39 (1984), 143-152.

[4]

A. Canteaut, P. Charpin and H. Dobbertin, Weight divisibility of cyclic codes, highly nonlinear functions on $\mathbbF_{2^m}$ and crosscorrelation of maximum-length sequences, SIAM J. Discrete Math., 13 (2000), 105-138. doi: 10.1137/S0895480198350057.

[5]

C. Carlet, P. Charpin and V. Zinoviev, Codes, bent functions and permutations suitable for DES-like cryptosystems, Des. Codes Cryptogr., 15 (1998), 125-156. doi: 10.1023/A:1008344232130.

[6]

C. Carlet, C. Ding and J. Yuan, Linear codes from perfect nonlinear mappings and their secret sharing schemes, IEEE Trans. Inf. Theory, 51 (2005), 2089-2102. doi: 10.1109/TIT.2005.847722.

[7]

P. Charpin, Cyclic codes with few weights and Niho exponents, J. Combin. Theory Ser. A, 108 (2004), 247-259. doi: 10.1016/j.jcta.2004.07.001.

[8]

P. Delsarte, On subfield subcodes of modified Reed-Solomon codes, IEEE Trans. Inf. Theory, 21 (1975), 575-576.

[9]

C. Ding, R. Fuji-Hara, Y. Fujiwara, M. Jimbo and M. Mishima, Sets of frequency hopping sequences: bounds and optimal constructions, IEEE Trans. Inf. Theory, 55 (2009), 3297-3304. doi: 10.1109/TIT.2009.2021366.

[10]

C. Ding, Y. Liu, C. Ma and L. Zeng, The weight distributions of the duals of cyclic codes with two zeros, IEEE Trans. Inf. Theory, 57 (2011), 8000-8006. doi: 10.1109/TIT.2011.2165314.

[11]

C. Ding and J. Yang, Hamming weights in irreducible cyclic codes, Discrete Math., 313 (2013), 434-446. doi: 10.1016/j.disc.2012.11.009.

[12]

C. Ding, Y. Yang and X. Tang, Optimal sets of frequency hopping sequences from linear cyclic codes, IEEE Trans. Inf. Theory, 56 (2010), 3605-3612. doi: 10.1109/TIT.2010.2048504.

[13]

K. Feng and J. Luo, Weight distribution of some reducible cyclic codes, Finite Fields Appl., 14 (2008), 390-409. doi: 10.1016/j.ffa.2007.03.003.

[14]

T. Feng, On cyclic codes of length $2^{2^r}-1$ with two zeros whose dual codes have three weights, Des. Codes Cryptogr., 62 (2012), 253-258. doi: 10.1007/s10623-011-9514-0.

[15]

T. Feng and K. Momihara, Evaluation of the weight distribution of a class of cyclic codes based on index 2 Gauss sums, IEEE Trans. Inf. Theory, 59 (2013), 5980-5984. doi: 10.1109/TIT.2013.2259538.

[16]

É. Fouvry and J. Klüners, On the 4-rank of class groups of quadratic number fields, Invent. Math., 167 (2007), 455-513. doi: 10.1007/s00222-006-0021-2.

[17]

C. Li, N. Li, T. Helleseth and C. Ding, The weight distributions of several classes of cyclic codes from APN monomials, IEEE Trans. Inf. Theory, 60 (2014), 4710-4721. doi: 10.1109/TIT.2014.2329694.

[18]

C. Li and Q. Yue, Weight distribution of two classes of cyclic codes with respect to two distinct order elements, IEEE Trans. Inf. Theory, 60 (2014), 296-303. doi: 10.1109/TIT.2013.2287211.

[19]

C. Li, Q. Yue and F. Li, Hamming weights of the duals of cyclic codes with two zeros, IEEE Trans. Inf. Theory, 60 (2014), 3895-3902. doi: 10.1109/TIT.2014.2317785.

[20]

C. Li, Q. Yue and F. Li, Weight distributions of cyclic codes with respect to pairwise coprime order elements, Finite Fields Appl., 28 (2014), 94-114. doi: 10.1016/j.ffa.2014.01.009.

[21]

S. Li, S. Hu, T. Feng and G. Ge, The weight distribution of a class of cyclic codes related to Hermitian forms graphs, IEEE Trans. Inf. Theory, 59 (2013), 3064-3067. doi: 10.1109/TIT.2013.2242957.

[22]

R. Lidl and H. Niederreiter, Finite Fields, Addison-Wesley Publishing Inc., 1983.

[23]

J. Luo and K. Feng, On the weight distribution of two classes of cyclic codes, IEEE Trans. Inf. Theory, 54 (2008), 5332-5344. doi: 10.1109/TIT.2008.2006424.

[24]

J. Luo, Y. Tang and H. Wang, Cyclic codes and sequences: the generalized Kasami case, IEEE Trans. Inf. Theory, 56 (2010), 2130-2142. doi: 10.1109/TIT.2010.2043783.

[25]

C. Ma, L. Zeng, Y. Liu, D. Feng and C. Ding, The weight enumerator of a class of cyclic codes, IEEE Trans. Inf. Theory, 57 (2011), 397-402. doi: 10.1109/TIT.2010.2090272.

[26]

G. McGuire, On three weights in cyclic codes with two zeros, Finite Fields Appl., 10 (2004), 97-104. doi: 10.1016/S1071-5797(03)00045-5.

[27]

G. Myerson, Period polynomials and Gauss sums for finite fields, Acta Arith., 39 (1981), 251-264.

[28]

G. Vega, Two-weight classes cyclic codes constructed as the direct sum of two one-weight cyclic codes, Finite Fields Appl., 14 (2008), 785-797. doi: 10.1016/j.ffa.2008.01.002.

[29]

G. Vega, The weight distribution of an extended class of reducible cyclic codes, IEEE Trans. Inf. Theory, 58 (2012), 4862-4869. doi: 10.1109/TIT.2012.2193376.

[30]

G. Vega and J. Wolfmann, New classes of 2-weight cyclic codes, Des. Codes Cryptogr., 42 (2007), 327-344. doi: 10.1007/s10623-007-9038-9.

[31]

B. Wang, C. Tang, Y. Qi, Y. Yang and M. Xu, The weight distributions of cyclic codes and elliptic curves, IEEE Trans. Inf. Theory, 58 (2012), 7253-7259. doi: 10.1109/TIT.2012.2210386.

[32]

L. Xia and J. Yang, Cyclotomic problem, Gauss sums and Legendre curve, Sci. China Math., 56 (2013), 1485-1508. doi: 10.1007/s11425-013-4653-6.

[33]

M. Xiong, The weight distributions of a class of cyclic codes, Finite Fields Appl., 18 (2012), 933-945. doi: 10.1016/j.ffa.2012.06.001.

[34]

M. Xiong, The weight distributions of a class of cyclic codes II, Des. Codes Cryptogr., 72 (2014), 511-528. doi: 10.1007/s10623-012-9785-0.

[35]

M. Xiong, The weight distributions of a class of cyclic codes III, Finite Fields Appl., 21 (2013), 84-96. doi: 10.1016/j.ffa.2013.01.004.

[36]

J. Yang, M. Xiong, C. Ding and J. Luo, Weight distribution of a class of cyclic codes with arbitrary number of zeros, IEEE Trans. Inf. Theory, 59 (2013), 5985-5993. doi: 10.1109/TIT.2013.2266731.

[37]

J. Yuan, C. Carlet and C. Ding, The weight distribution of a class of linear codes from perfect nonlinear functions, IEEE Trans. Inf. Theory, 52 (2006), 712-717. doi: 10.1109/TIT.2005.862125.

[38]

J. Yuan and C. Ding, Secret sharing schemes from three classes of linear codes, IEEE Trans. Inf. Theory, 52 (2006), 206-212. doi: 10.1109/TIT.2005.860412.

[39]

X. Zeng, L. Hu, W. Jiang, Q. Yue and X. Cao, The weight distribution of a class of p-ary cyclic codes, Finite Fields Appl., 16 (2010), 56-73. doi: 10.1016/j.ffa.2009.12.001.

[40]

Z. Zhou and C. Ding, A class of three-weight cyclic codes, Finite Fields Appl., 25 (2014), 79-93. doi: 10.1016/j.ffa.2013.08.005.

[41]

Z. Zhou, C. Ding, J. Luo and A. Zhang, A family of five-weight cyclic codes and their weight enumerators, IEEE Trans. Inf. Theory, 59 (2013), 6674-6682. doi: 10.1109/TIT.2013.2267722.

show all references

References:
[1]

L. Baumert, W. Mills and R. Ward, Uniform cyclotomy, J. Number Theory, 14 (1982), 67-82. doi: 10.1016/0022-314X(82)90058-0.

[2]

N. Boston and G. McGuire, The weight distribution of cyclic codes with two zeros and zeta functions, J. Symb. Comput., 45 (2010), 723-733. doi: 10.1016/j.jsc.2010.03.007.

[3]

A. R. Calderbank and J. M. Goethals, Three-weight codes and association schemes, Philips J. Res., 39 (1984), 143-152.

[4]

A. Canteaut, P. Charpin and H. Dobbertin, Weight divisibility of cyclic codes, highly nonlinear functions on $\mathbbF_{2^m}$ and crosscorrelation of maximum-length sequences, SIAM J. Discrete Math., 13 (2000), 105-138. doi: 10.1137/S0895480198350057.

[5]

C. Carlet, P. Charpin and V. Zinoviev, Codes, bent functions and permutations suitable for DES-like cryptosystems, Des. Codes Cryptogr., 15 (1998), 125-156. doi: 10.1023/A:1008344232130.

[6]

C. Carlet, C. Ding and J. Yuan, Linear codes from perfect nonlinear mappings and their secret sharing schemes, IEEE Trans. Inf. Theory, 51 (2005), 2089-2102. doi: 10.1109/TIT.2005.847722.

[7]

P. Charpin, Cyclic codes with few weights and Niho exponents, J. Combin. Theory Ser. A, 108 (2004), 247-259. doi: 10.1016/j.jcta.2004.07.001.

[8]

P. Delsarte, On subfield subcodes of modified Reed-Solomon codes, IEEE Trans. Inf. Theory, 21 (1975), 575-576.

[9]

C. Ding, R. Fuji-Hara, Y. Fujiwara, M. Jimbo and M. Mishima, Sets of frequency hopping sequences: bounds and optimal constructions, IEEE Trans. Inf. Theory, 55 (2009), 3297-3304. doi: 10.1109/TIT.2009.2021366.

[10]

C. Ding, Y. Liu, C. Ma and L. Zeng, The weight distributions of the duals of cyclic codes with two zeros, IEEE Trans. Inf. Theory, 57 (2011), 8000-8006. doi: 10.1109/TIT.2011.2165314.

[11]

C. Ding and J. Yang, Hamming weights in irreducible cyclic codes, Discrete Math., 313 (2013), 434-446. doi: 10.1016/j.disc.2012.11.009.

[12]

C. Ding, Y. Yang and X. Tang, Optimal sets of frequency hopping sequences from linear cyclic codes, IEEE Trans. Inf. Theory, 56 (2010), 3605-3612. doi: 10.1109/TIT.2010.2048504.

[13]

K. Feng and J. Luo, Weight distribution of some reducible cyclic codes, Finite Fields Appl., 14 (2008), 390-409. doi: 10.1016/j.ffa.2007.03.003.

[14]

T. Feng, On cyclic codes of length $2^{2^r}-1$ with two zeros whose dual codes have three weights, Des. Codes Cryptogr., 62 (2012), 253-258. doi: 10.1007/s10623-011-9514-0.

[15]

T. Feng and K. Momihara, Evaluation of the weight distribution of a class of cyclic codes based on index 2 Gauss sums, IEEE Trans. Inf. Theory, 59 (2013), 5980-5984. doi: 10.1109/TIT.2013.2259538.

[16]

É. Fouvry and J. Klüners, On the 4-rank of class groups of quadratic number fields, Invent. Math., 167 (2007), 455-513. doi: 10.1007/s00222-006-0021-2.

[17]

C. Li, N. Li, T. Helleseth and C. Ding, The weight distributions of several classes of cyclic codes from APN monomials, IEEE Trans. Inf. Theory, 60 (2014), 4710-4721. doi: 10.1109/TIT.2014.2329694.

[18]

C. Li and Q. Yue, Weight distribution of two classes of cyclic codes with respect to two distinct order elements, IEEE Trans. Inf. Theory, 60 (2014), 296-303. doi: 10.1109/TIT.2013.2287211.

[19]

C. Li, Q. Yue and F. Li, Hamming weights of the duals of cyclic codes with two zeros, IEEE Trans. Inf. Theory, 60 (2014), 3895-3902. doi: 10.1109/TIT.2014.2317785.

[20]

C. Li, Q. Yue and F. Li, Weight distributions of cyclic codes with respect to pairwise coprime order elements, Finite Fields Appl., 28 (2014), 94-114. doi: 10.1016/j.ffa.2014.01.009.

[21]

S. Li, S. Hu, T. Feng and G. Ge, The weight distribution of a class of cyclic codes related to Hermitian forms graphs, IEEE Trans. Inf. Theory, 59 (2013), 3064-3067. doi: 10.1109/TIT.2013.2242957.

[22]

R. Lidl and H. Niederreiter, Finite Fields, Addison-Wesley Publishing Inc., 1983.

[23]

J. Luo and K. Feng, On the weight distribution of two classes of cyclic codes, IEEE Trans. Inf. Theory, 54 (2008), 5332-5344. doi: 10.1109/TIT.2008.2006424.

[24]

J. Luo, Y. Tang and H. Wang, Cyclic codes and sequences: the generalized Kasami case, IEEE Trans. Inf. Theory, 56 (2010), 2130-2142. doi: 10.1109/TIT.2010.2043783.

[25]

C. Ma, L. Zeng, Y. Liu, D. Feng and C. Ding, The weight enumerator of a class of cyclic codes, IEEE Trans. Inf. Theory, 57 (2011), 397-402. doi: 10.1109/TIT.2010.2090272.

[26]

G. McGuire, On three weights in cyclic codes with two zeros, Finite Fields Appl., 10 (2004), 97-104. doi: 10.1016/S1071-5797(03)00045-5.

[27]

G. Myerson, Period polynomials and Gauss sums for finite fields, Acta Arith., 39 (1981), 251-264.

[28]

G. Vega, Two-weight classes cyclic codes constructed as the direct sum of two one-weight cyclic codes, Finite Fields Appl., 14 (2008), 785-797. doi: 10.1016/j.ffa.2008.01.002.

[29]

G. Vega, The weight distribution of an extended class of reducible cyclic codes, IEEE Trans. Inf. Theory, 58 (2012), 4862-4869. doi: 10.1109/TIT.2012.2193376.

[30]

G. Vega and J. Wolfmann, New classes of 2-weight cyclic codes, Des. Codes Cryptogr., 42 (2007), 327-344. doi: 10.1007/s10623-007-9038-9.

[31]

B. Wang, C. Tang, Y. Qi, Y. Yang and M. Xu, The weight distributions of cyclic codes and elliptic curves, IEEE Trans. Inf. Theory, 58 (2012), 7253-7259. doi: 10.1109/TIT.2012.2210386.

[32]

L. Xia and J. Yang, Cyclotomic problem, Gauss sums and Legendre curve, Sci. China Math., 56 (2013), 1485-1508. doi: 10.1007/s11425-013-4653-6.

[33]

M. Xiong, The weight distributions of a class of cyclic codes, Finite Fields Appl., 18 (2012), 933-945. doi: 10.1016/j.ffa.2012.06.001.

[34]

M. Xiong, The weight distributions of a class of cyclic codes II, Des. Codes Cryptogr., 72 (2014), 511-528. doi: 10.1007/s10623-012-9785-0.

[35]

M. Xiong, The weight distributions of a class of cyclic codes III, Finite Fields Appl., 21 (2013), 84-96. doi: 10.1016/j.ffa.2013.01.004.

[36]

J. Yang, M. Xiong, C. Ding and J. Luo, Weight distribution of a class of cyclic codes with arbitrary number of zeros, IEEE Trans. Inf. Theory, 59 (2013), 5985-5993. doi: 10.1109/TIT.2013.2266731.

[37]

J. Yuan, C. Carlet and C. Ding, The weight distribution of a class of linear codes from perfect nonlinear functions, IEEE Trans. Inf. Theory, 52 (2006), 712-717. doi: 10.1109/TIT.2005.862125.

[38]

J. Yuan and C. Ding, Secret sharing schemes from three classes of linear codes, IEEE Trans. Inf. Theory, 52 (2006), 206-212. doi: 10.1109/TIT.2005.860412.

[39]

X. Zeng, L. Hu, W. Jiang, Q. Yue and X. Cao, The weight distribution of a class of p-ary cyclic codes, Finite Fields Appl., 16 (2010), 56-73. doi: 10.1016/j.ffa.2009.12.001.

[40]

Z. Zhou and C. Ding, A class of three-weight cyclic codes, Finite Fields Appl., 25 (2014), 79-93. doi: 10.1016/j.ffa.2013.08.005.

[41]

Z. Zhou, C. Ding, J. Luo and A. Zhang, A family of five-weight cyclic codes and their weight enumerators, IEEE Trans. Inf. Theory, 59 (2013), 6674-6682. doi: 10.1109/TIT.2013.2267722.

[1]

Gerardo Vega, Jesús E. Cuén-Ramos. The weight distribution of families of reducible cyclic codes through the weight distribution of some irreducible cyclic codes. Advances in Mathematics of Communications, 2020, 14 (3) : 525-533. doi: 10.3934/amc.2020059

[2]

Ricardo A. Podestá, Denis E. Videla. The weight distribution of irreducible cyclic codes associated with decomposable generalized Paley graphs. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021002

[3]

Lanqiang Li, Shixin Zhu, Li Liu. The weight distribution of a class of p-ary cyclic codes and their applications. Advances in Mathematics of Communications, 2019, 13 (1) : 137-156. doi: 10.3934/amc.2019008

[4]

Alexander Barg, Arya Mazumdar, Gilles Zémor. Weight distribution and decoding of codes on hypergraphs. Advances in Mathematics of Communications, 2008, 2 (4) : 433-450. doi: 10.3934/amc.2008.2.433

[5]

Alexander A. Davydov, Stefano Marcugini, Fernanda Pambianco. On the weight distribution of the cosets of MDS codes. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021042

[6]

Long Yu, Hongwei Liu. A class of $p$-ary cyclic codes and their weight enumerators. Advances in Mathematics of Communications, 2016, 10 (2) : 437-457. doi: 10.3934/amc.2016017

[7]

Nigel Boston, Jing Hao. The weight distribution of quasi-quadratic residue codes. Advances in Mathematics of Communications, 2018, 12 (2) : 363-385. doi: 10.3934/amc.2018023

[8]

Eimear Byrne. On the weight distribution of codes over finite rings. Advances in Mathematics of Communications, 2011, 5 (2) : 395-406. doi: 10.3934/amc.2011.5.395

[9]

Tonghui Zhang, Hong Lu, Shudi Yang. Two-weight and three-weight linear codes constructed from Weil sums. Mathematical Foundations of Computing, 2022, 5 (2) : 129-144. doi: 10.3934/mfc.2021041

[10]

Sergio R. López-Permouth, Steve Szabo. On the Hamming weight of repeated root cyclic and negacyclic codes over Galois rings. Advances in Mathematics of Communications, 2009, 3 (4) : 409-420. doi: 10.3934/amc.2009.3.409

[11]

Fengwei Li, Qin Yue, Xiaoming Sun. The values of two classes of Gaussian periods in index 2 case and weight distributions of linear codes. Advances in Mathematics of Communications, 2021, 15 (1) : 131-153. doi: 10.3934/amc.2020049

[12]

Katayun Barmak, Eva Eggeling, Maria Emelianenko, Yekaterina Epshteyn, David Kinderlehrer, Richard Sharp, Shlomo Ta'asan. An entropy based theory of the grain boundary character distribution. Discrete and Continuous Dynamical Systems, 2011, 30 (2) : 427-454. doi: 10.3934/dcds.2011.30.427

[13]

Liqin Qian, Xiwang Cao. Character sums over a non-chain ring and their applications. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2020134

[14]

Pankaj Kumar, Monika Sangwan, Suresh Kumar Arora. The weight distributions of some irreducible cyclic codes of length $p^n$ and $2p^n$. Advances in Mathematics of Communications, 2015, 9 (3) : 277-289. doi: 10.3934/amc.2015.9.277

[15]

Fengwei Li, Qin Yue, Fengmei Liu. The weight distributions of constacyclic codes. Advances in Mathematics of Communications, 2017, 11 (3) : 471-480. doi: 10.3934/amc.2017039

[16]

Tim Alderson, Alessandro Neri. Maximum weight spectrum codes. Advances in Mathematics of Communications, 2019, 13 (1) : 101-119. doi: 10.3934/amc.2019006

[17]

Cem Güneri, Ferruh Özbudak, Funda ÖzdemIr. On complementary dual additive cyclic codes. Advances in Mathematics of Communications, 2017, 11 (2) : 353-357. doi: 10.3934/amc.2017028

[18]

Nabil Bennenni, Kenza Guenda, Sihem Mesnager. DNA cyclic codes over rings. Advances in Mathematics of Communications, 2017, 11 (1) : 83-98. doi: 10.3934/amc.2017004

[19]

Heide Gluesing-Luerssen, Katherine Morrison, Carolyn Troha. Cyclic orbit codes and stabilizer subfields. Advances in Mathematics of Communications, 2015, 9 (2) : 177-197. doi: 10.3934/amc.2015.9.177

[20]

Petr Lisoněk, Layla Trummer. Algorithms for the minimum weight of linear codes. Advances in Mathematics of Communications, 2016, 10 (1) : 195-207. doi: 10.3934/amc.2016.10.195

2020 Impact Factor: 0.935

Metrics

  • PDF downloads (206)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]